Alert archive / Nebraska / Flash Flood Warnings in 2013
Flash Flood Warning 19, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Aug 21, 2013, 11:14 PM CDT for Pierce County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2013, 11:14 PM CDT (04:14 UTC)
- Expired
- Aug 22, 2013, 2:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Pierce County, NE
The radar
The Omaha radar (KOAX), 147 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.2 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1759 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 2565 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 13.4
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 6:12 PM CDT, 5 hours 2 minutes earlier.
Area forecast discussion, Aug 21, 6:12 PM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 612 PM CDT WED AUG 21 2013 .AVIATION... 00Z TAFS FOR KOMA...KLNK...KOFK. GENERALLY EXPECT CONDITIONS OUTSIDE OF ANY TSRA OR SHRA THE NEXT 24 HOURS. HIGHEST CHANCES WILL BE AT KOFK OVERNIGHT NEAR THE COLD FRONT THAT WILL SAG SOUTHWARD AND STALL. MVFR VSBYS POSSIBLE AT KOFK LATE TONIGHT INTO THURSDAY MORNING. MILLER && .PREV DISCUSSION... /ISSUED 329 PM CDT WED AUG 21 2013/ DISCUSSION... WITH SHOWERS AND THUNDERSTORMS DEVELOPING WELL NORTH OF THE AREA...MOST OF THE AREA IS HOT AND SUNNY TODAY. SUBJECTIVE 12Z UPPER AIR ANALYSIS INDICATES UPPER-LEVEL RIDGING CENTERED IN THE SOUTHERN PLAINS...WITH UPPER-LEVEL TROUGHS OFF THE CA COAST AND IN THE SOUTHERN GRAET LAKES. A WEAK SHORTWAVE RIPPLE WAS NOTED IN SD...WITH STRONGER UPPER-LEVEL LOW WELL NORTH IN THE NORTHERN PRAIRIE PROVINCES...WHERE UPPER-LEVEL JET ENERGY ALSO WAS CONCENTRATED. MID-LEVEL LAPSE RATES WERE ON THE STEEP SIDE IN THE MID-MO RIVER VALLEY...WITH 20C+ 700-500MB TEMPERATURE DIFFERENCE ACROSS THAT REGION AND WESTWARD INTO THE NORTHERN ROCKIES TO GREAT BASIN. 850MB LOW WAS CENTERED IN NORTHWEST ONT...WITH FRONT TRAILING THROUGH CENTRAL MN TO NORTHWEST NEB TO A SECONDARY LOW IN WY. 12C+ MOISTURE WAS IN PLACE AHEAD OF THE FRONT IN MN/IA/SD/NEB...WITH 850MB TEMPS POKING UP INTO THE 20S IN THAT REGION AS WELL. SURFACE LOW AT 19Z WAS CENTERED IN SOUTH CENTRAL CO...WITH A SECONDARY LOW IN LAKE SUPERIOR...AND WITH A FRONT EXTENDING BETWEEN THE LOWS FROM NEAR KASX TO KMWM TO KONL TO KLBF TO KPUB....AND SHOWERS AND THUNDERSTORMS WERE DEVELOPING ALONG THIS FRONT. PRECIP CHANCES AND CONVECTIVE POTENTIAL THIS EVENING THROUGH FRIDAY ARE THE MAIN FORECAST CHALLENGES...WITH A HOT AND DRY PATTERN TO FOLLOW FOR THE FORESEEABLE FUTURE. INSTABILITY IS ON THE HIGH SIDE ALONG AND AHEAD OF THE SURFACE FRONT...WITH MLCAPE APPROACHING 3000- 4000 J/KG BUT STILL STRONGLY CAPPED ACCORDING TO THE EXPERIMENTAL SPC RAPV2. EFFECTIVE BULK SHEAR REMAINS A MEAGER 20KT THOUGH...AND THUS ANY INSTABILITY-DRIVEN STORMS THAT DO POP UP IN THE AREA WILL STRUGGLE TO ORGANIZE THIS AFTERNOON AND EVENING. BULK SHEAR IS FORECAST TO INCREASE AFTER MIDNIGHT AS A MID-LEVEL SHORTWAVE APPROACHES. WITH SUCH WARM TEMPERATURES /FREEZING LEVEL IS NEAR 14KFT/ AND MARGINAL SHEAR...THINK HAIL WOULD BE REALLY HARD TO COME BY IN MOST STORMS. WIND WOULD BE A GREATER HAZARD...BUT OVERALL THINK SEVERE WEATHER RISK IS MARGINAL. MODELS ARE IN PRETTY GOOD AGREEMENT ABOUT STORM DEVELOPMENT AND INCREASING COVERAGE AFTER MIDNIGHT IN THE NORTHNER CWA...AND HAVE INCREASES POPS TO LIKELY CATEGORY UP THERE. THAT SAID...AREA SOUTH OF THE FRONT IS STRONGLY CAPPED...AND HAVE DECREASED POPS IN THE CENTRAL TO SOUTHERN CWA...CREATING A SHARPER GRADIENT OVERALL. THINK PRECIP WILL REALLY STRUGGLE TO MAKE IT TO OR SOUTH OF I-80 WITH THIS FRONT AS IT HANGS UP TONIGHT/THURSDAY AND THEN RETREATS NORTHWARD THURSDAY/THURSDAY NIGHT...DUE TO CAPPING SOUTH OF THE FRONT AS WELL AS WITH SHORTWAVE ENERGY AND THETA-E CONVERGENCE BEING WELL NORTHWARD. HAVE DECREASED CHANCES FOR POPS DURING THE DAY ON FRIDAY. FRONT DOES LINGER IN THE AREA AS IT WASHES OUT...BUT AS INITIAL ACTIVITY MOVES EASTWARD...WOULD EXPECT A STABILIZED AIRMASS IN ITS WAKE. MEANWHILE...SURFACE LOW REMAINS WELL WEST...AND LOW-LEVEL JET IS PROGGED TO BACK TOWARD THE HIGH PLAINS. KEPT SOME LINGERING CHANCES IN THE MORNING...AND SLIGHT CHANCES IN THE AFTERNOON/EVENING...IN THE NORTHEAST CWA...BUT THINK WE WILL BE TOO FAR REMOVED FROM WESTERN ACTIVITY TO HAVE IT GET INTO OUR AREA. WHATEVER ACTIVITY THERE IS SHOULD BE OUT OF THE AREA BY AROUND MIDNIGHT. WITH CLOUDS AND EARLY PRECIP LINGERING IN THE NORTHERN/NORTHEASTERN CWA...HAVE KEPT COOLER TEMPS THERE...WHILE KEEPING THE SOUTHERN CWA ON THE HOT SIDE AS IT IS LIKELY TO REMAIN LARGELY CLOUD AND PRECIP-FREE. REMAINDER OF THE FORECAST WILL SEE A BUILDING UPPER-LEVEL HIGH IN THE CENTRAL US...WITH 850MB TEMPS GRADUALLY WARMING INTO THE MID-20S BY SUNDAY/MONDAY AND HOLDING THERE THROUGH THE REST OF THE FORECAST. HAVE KEPT TEMPS IN THE LOWER TO MID 90S DURING THE DAY...COOLING INTO THE LOWER 70S AT NIGHT...AS STRETCH OF ABOVE NORMAL TEMPERATURES CONTINUES. CANNOT SEE ANY PRECIP ON THE HORIZON FROM SATURDAY ONWARD AS RIDGE-RIDERS WILL REMAIN WELL NORTH AND WEST...NOR ARE ANY COOL-DOWNS LIKELY AS PATTERN WILL REMAIN FAIRLY LOCKED. MAYES && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, Aug 21, 8:23 PM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 823 PM CDT WED AUG 21 2013 IAZ043-055-056-069-079-080-NEZ011-012-015>018-030>034-042>045- 050>053-065>067-221530- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-KNOX-CEDAR- THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT- PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY- SEWARD-LANCASTER-CASS- 823 PM CDT WED AUG 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MAINLY NORTHEAST NEBRASKA AND INTO WEST CENTRAL IOWA. THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS...HAIL AND HEAVY RAIN. A FEW STORMS COULD BE SEVERE. A CHANCE FOR THUNDERSTORMS WILL CONTINUE INTO THURSDAY...MAINLY IN NORTHERN NEBRASKA TO WESTERN IOWA. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT OR THURSDAY. IAZ090-091-NEZ068-078-088>093-221530- FREMONT-PAGE-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE- RICHARDSON- 823 PM CDT WED AUG 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHWEST IOWA AND PARTS OF SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR THURSDAY.
In the hours before
Special weather statement, Aug 21, 8:59 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
859 PM CDT WED AUG 21 2013
NEZ011-012-220230-
CEDAR NE-KNOX NE-
859 PM CDT WED AUG 21 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CEDAR AND KNOX
COUNTIES UNTIL 930 PM CDT...
AT 856 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SANTEE...OR 20 MILES WEST OF YANKTON...
MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SANTEE AND CROFTON
LAT...LON 4284 9769 4286 9761 4285 9756 4286 9750
4284 9745 4261 9749 4261 9810 4277 9798
4277 9795 4279 9791 4282 9788 4286 9788
4287 9786
TIME...MOT...LOC 0156Z 219DEG 51KT 4283 9778
ZAPOTOCNYSpecial weather statement, Aug 21, 9:16 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
916 PM CDT WED AUG 21 2013
NEZ011-012-220245-
CEDAR NE-KNOX NE-
916 PM CDT WED AUG 21 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CEDAR AND KNOX
COUNTIES UNTIL 945 PM CDT...
AT 914 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF SANTEE...OR 23 MILES SOUTHWEST
OF YANKTON...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BLOOMFIELD...SANTEE...CROFTON...FORDYCE...CENTER AND ST. HELENA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4284 9769 4286 9761 4285 9756 4285 9744
4287 9742 4285 9736 4287 9731 4285 9724
4258 9728 4254 9802 4276 9803 4277 9795
4279 9791 4286 9787 4287 9783
TIME...MOT...LOC 0214Z 239DEG 49KT 4272 9779
ZAPOTOCNYSpecial weather statement, Aug 21, 9:38 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
938 PM CDT WED AUG 21 2013
NEZ011-016-220315-
ANTELOPE NE-KNOX NE-
938 PM CDT WED AUG 21 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ANTELOPE AND WESTERN
KNOX COUNTIES UNTIL 1015 PM CDT...
AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF PAGE...OR 17 MILES EAST OF
ONEILL...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VERDIGRE...ORCHARD...NIOBRARA...SANTEE AND VERDEL.
LAT...LON 4287 9825 4284 9819 4284 9815 4276 9804
4277 9795 4279 9791 4286 9788 4287 9786
4285 9773 4283 9773 4247 9811 4232 9817
4233 9830 4288 9831
TIME...MOT...LOC 0237Z 291DEG 23KT 4254 9831
ZAPOTOCNYSpecial weather statement, Aug 21, 10:12 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1012 PM CDT WED AUG 21 2013
NEZ011-012-016>018-220345-
CEDAR NE-ANTELOPE NE-PIERCE NE-WAYNE NE-KNOX NE-
1012 PM CDT WED AUG 21 2013
...SIGNIFICANT WEATHER ADVISORY FOR CEDAR...ANTELOPE...PIERCE...
NORTHERN WAYNE AND KNOX COUNTIES UNTIL 1045 PM CDT...
AT 1009 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEWCASTLE
TO EWING...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
VERMILLION TO 19 MILES SOUTHEAST OF ONEILL...AND MOVING SOUTHEAST AT
25 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WAYNE...PIERCE...NELIGH...HARTINGTON...PLAINVIEW...CREIGHTON...
BLOOMFIELD...RANDOLPH...OSMOND...WAUSA...COLERIDGE...VERDIGRE...
ORCHARD...CLEARWATER...NIOBRARA...OAKDALE...CARROLL...WYNOT...LAUREL
AND CROFTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4272 9830 4278 9806 4277 9795 4282 9788
4285 9778 4285 9744 4287 9742 4285 9723
4281 9721 4277 9713 4276 9702 4227 9702
4226 9683 4226 9687 4201 9830
TIME...MOT...LOC 0309Z 311DEG 47KT 4267 9685 4231 9832
ZAPOTOCNYSpecial weather statement, Aug 21, 10:45 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1045 PM CDT WED AUG 21 2013 NEZ016-017-030-031-220430- BOONE NE-ANTELOPE NE-PIERCE NE-MADISON NE- 1045 PM CDT WED AUG 21 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BOONE...ANTELOPE... SOUTHWESTERN PIERCE AND MADISON COUNTIES UNTIL 1130 PM CDT... AT 1044 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHEAST OF BARTLETT...OR 33 MILES SOUTHEAST OF ONEILL...MOVING EAST AT 55 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NELIGH...BATTLE CREEK...NEWMAN GROVE...ELGIN...CLEARWATER... PETERSBURG...OAKDALE...MEADOW GROVE AND TILDEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4219 9830 4216 9750 4175 9753 4174 9829 TIME...MOT...LOC 0344Z 276DEG 46KT 4201 9837 ZAPOTOCNY
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 8:59 PM CDT | Special Weather Statement | OAX | Knox | 31 min |
| Aug 21, 9:16 PM CDT | Special Weather Statement | OAX | Knox | 29 min |
| Aug 21, 9:24 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox | 51 min |
| Aug 21, 9:38 PM CDT | Special Weather Statement | OAX | Knox | 37 min |
| Aug 21, 10:12 PM CDT | Special Weather Statement | OAX | Antelope, Cedar, Knox, Pierce | 33 min |
| Aug 21, 10:16 PM CDT | Areal Flood Advisory | OAX | Knox | 3 hr |
| Aug 21, 10:45 PM CDT | Special Weather Statement | OAX | Madison | 45 min |
| Aug 21, 10:49 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone | 26 min |
| Aug 21, 11:15 PM CDT | Severe Thunderstorm Warning | OAX | Antelope | 45 min |
| Aug 21, 11:27 PM CDT | Special Weather Statement | OAX | Wayne | 33 min |
| Aug 21, 11:55 PM CDT | Special Weather Statement | OAX | Cuming, Madison, Pierce, Stanton, Wayne | 65 min |
Nearby
Flash Flood Warnings in Nebraska, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.